Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 24, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2019, 10:48 AM CDT for Columbia County, Dane County, Dodge County, Wisconsin. It was in force for 57 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 10:48 AM CDT (15:48 UTC)
- Expired
- Jun 30, 2019, 11:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Dane County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:00 AM CDT | TSTM WND DMG | Poynette, WI | SCATTERED TREES DOWN. |
| Jun 30, 11:15 AM CDT | TSTM WND GST 52 | 1 Ne Columbus, WI | SOCIAL MEDIA MEASURED WITH ANEMOMETER. |
| Jun 30, 11:25 AM CDT | TSTM WND DMG | 6 Se Clyman, WI | TWO YOUNG TREES SNAPPED AT THEIR BASE. |
| Jun 30, 11:30 AM CDT | TSTM WND DMG | Juneau, WI | HWY 26 LARGE TREE DOWN BLOCKING ROAD. |
| Jun 30, 11:35 AM CDT | TSTM WND DMG | 1 Ene Sun Prairie, WI | TREES DOWN. |
| Jun 30, 11:35 AM CDT | TSTM WND DMG | Horicon, WI | TREES DOWN ACROSS THE AREA. |
| Jun 30, 11:35 AM CDT | TSTM WND GST 50 | 2 N Juneau, WI | . |
| Jun 30, 11:35 AM CDT | TSTM WND GST 50 | 2 N Juneau, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
499
WUUS53 KMKX 301548
SVRMKX
WIC021-025-027-301645-
/O.NEW.KMKX.SV.W.0024.190630T1548Z-190630T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1048 AM CDT Sun Jun 30 2019
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southern Columbia County in south central Wisconsin...
Dane County in south central Wisconsin...
Dodge County in southeastern Wisconsin...
* Until 1145 AM CDT.
* At 1047 AM CDT, severe thunderstorms were located along a line
extending from near Oshkosh to near Cross Plains, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. There have been reports of tree damage
and power outages upstream.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Waupun, Verona, Oregon, McFarland, Monona,
Mount Horeb, Windsor, Mayville, Columbus, Marshall, Horicon and
Sauk City.
People attending The Columbus Baseball Tournament should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4344 8840 4320 8870 4320 8901 4294 8901
4290 8984 4321 8984 4326 8974 4337 8960
4357 8902 4363 8899 4363 8840
TIME...MOT...LOC 1547Z 283DEG 38KT 4400 8863 4317 8964
HAIL...1.00IN
WIND...60MPH
$$
MRC2 follow-up statements
959
WWUS53 KMKX 301610
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1110 AM CDT Sun Jun 30 2019
WIC021-025-027-301645-
/O.CON.KMKX.SV.W.0024.000000T0000Z-190630T1645Z/
Columbia WI-Dane WI-Dodge WI-
1110 AM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHERN COLUMBIA...DANE AND DODGE COUNTIES...
At 1110 AM CDT, severe thunderstorms were located along a line
extending from near Oakfield to near Verona, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement. There have been numerous reports of tree
damage and power outages.
IMPACT...Hail damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Waupun, Verona, Oregon, McFarland, Monona, Mount
Horeb, Windsor, Mayville, Columbus, Marshall, Horicon and Sauk City.
People attending The Columbus Baseball Tournament should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4344 8840 4320 8870 4320 8901 4294 8901
4290 8984 4321 8984 4326 8974 4337 8960
4357 8902 4363 8899 4363 8840
TIME...MOT...LOC 1610Z 283DEG 37KT 4361 8856 4297 8962
HAIL...1.00IN
WIND...60MPH
$$
MRC672
WWUS53 KMKX 301629
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1129 AM CDT Sun Jun 30 2019
WIC021-025-027-301645-
/O.CON.KMKX.SV.W.0024.000000T0000Z-190630T1645Z/
Columbia WI-Dane WI-Dodge WI-
1129 AM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHEASTERN COLUMBIA...DANE AND DODGE COUNTIES...
At 1128 AM CDT, severe thunderstorms were located along a line
extending from near Campbellsport to Oregon, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. There have been numerous reports of tree
damage and power outages.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Verona, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Mayville, Columbus, Marshall, Horicon, Sauk City and Juneau.
People attending The Columbus Baseball Tournament should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4344 8840 4320 8870 4320 8901 4294 8901
4290 8984 4321 8984 4326 8974 4327 8973
4330 8967 4345 8894 4363 8840
TIME...MOT...LOC 1628Z 283DEG 38KT 4357 8833 4293 8940
HAIL...<.75IN
WIND...60MPH
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:54 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 30, 6:54 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 654 AM CDT Sun Jun 30 2019 .UPDATE... Have bumped precip chances up a bit and also moved the timing an hour or so earlier based on latest radar trends. Radar reflectivities have weakened a little across the western half of the line of storms, though the cloud tops are showing no signs of warming. Also lowered temps a bit for the first part of the day, with clouds already moving in along with the expected rain later. If this moves through fast enough, could see a window of time for temps to recover mid to late afternoon. && .AVIATION(12Z TAFS)... VFR conditions are expected into the mid-morning hours. It still looks like thunderstorms will move through southern Wisconsin today. Latest timing suggests storms will arrive in the north by 16Z, working through the area through mid-afternoon. There is still some uncertainty with how well this line of storms will survive and if the timing will stay on track. When the storms do eventually arrive, there is a chance that some of them may be severe, with damaging winds the primary threat. More storms will be possible tonight, though confidence in timing is on the low side for now. Lower visibilites and possibly ceilings will be possible with any thunderstorms over the next 24 hours. && .PREV DISCUSSION... (Issued 301 AM CDT Sun Jun 30 2019) SHORT TERM... Today and tonight...Forecast confidence is medium: A complex of thunderstorms continues to push southeastward across northern Minnesota early this morning. These storms have formed within a fairly tight instability gradient. The gradient along with storm motion and propagation vectors suggest this complex will continue to head southeastward through the morning. Mesoscale models present a couple different solutions. One group of solutions wipes out the current storms later this morning and fires more storms late afternoon along the leftover boundary, which would keep southern Wisconsin dry until evening. Another group of solutions keeps the current storms rolling right into the forecast area. Given no obvious reason for the current complex to die, leaned the forecast toward the latter solution. Tracking the upstream storms' current motion would bring them to the northern forecast area by around noon, with storms clearing the south between 3 and 4. The storms will have a chance to be severe, with strong winds being the primary threat. The other big issue today is temperatures. Sided temperatures toward the earlier arrival of storms. Any variation in this though will impact temps quite a bit. Temps aloft will be quite toasty today, so a slower arrival of clouds/precip will allow temps to easily pass forecast highs. Mid 90s wouldn't be out of the question in the southwest with heat indices over 100 given plenty of sunshine into mid- afternoon. If the storms arrive quicker and cloud debris hangs through the afternoon, the forecast highs are probably too warm. More storms will be possible tonight given this airmass hanging around and waves occasionally passing through. Not a lot of model agreement with timing though, so kept precip chances in the 30 to 50 percent range most of the night. It should be mild again tonight given the airmass and plenty of clouds expected. LONG TERM... Monday and Monday Night...Forecast Confidence Low to Moderate. Thunderstorms will likely be ongoing along the frontal boundary Monday morning, which should either be across the northern portion of the forecast area, or just north of. Its position will be dependent on how things play out today and tonight, so lots of uncertainty here. Overall, the boundary should shift north with time on Monday, as the upper ridge strengthens a bit over the lower Missouri Valley. Very warm temperatures will continue, with highs in the upper 80s to around 90. Tuesday and Wednesday...Forecast Confidence Low. The surface front will continue to wiggle around the central part of the state on Tuesday, with percolating shower and thunderstorm activity within its vicinity. A weak shortwave coming out of the Rockies will try to undercut the northern periphery of the ridge on Tuesday, which may result in a slight uptick in storm coverage by afternoon. Plenty of instability but marginal shear will continue to result in a disorganized, conditional severe threat with any activity. Forecast confidence is especially low for Wednesday, as much will depend on the aforementioned shortwave and the evolution of thunderstorms on Tuesday. The chance for thunderstorms will continue, though potential will be ultimately be focused wherever the effective front lies. Thursday through next Sunday...Forecast Confidence Low to Moderate. Warm and humid conditions will persist through the remainder of the workweek into the at least the first part of the weekend, as the upper level flow becomes a bit more zonal. The warm and humid airmass will provide sufficient instability for at least scattered thunderstorms, likely with a diurnal peak in late afternoon and early evening. A stronger wave is still progged to push through the northern Great Lakes over the weekend. If this eventually takes place, it would likely push a frontal boundary through the area, bringing with it a cooler and less humid airmass. AVIATION(09Z TAFS)... Could see some patchy fog develop overnight through early morning, but otherwise VFR conditions are expected through the morning hours. Keeping an eye on the storms over northern Minnesota, as this activity is expected to eventually reach southern Wisconsin. Latest timing suggests storms will arrive in the north by around noon, working through the area through mid- afternoon. Will adjust the timing as needed as the arrival details of the storms become more clear over the next few hours. Some models still wipe this activity out then develop more later today, so confidence isn't particularly high yet. When the storms do eventually arrive, there is a chance that some of them may be severe, with damaging winds the primary threat. More storms will be possible tonight, though confidence in timing is on the low side for now. Lower visibilites and possibly ceilings will be possible with any thunderstorms over the next 24 hours. MARINE... Winds and waves will be on the low end through much of the upcoming week. There will be a chance for thunderstorms most days. Some of the storms may be severe over the next couple days. There could be come fog over the lake at times through the next few days given the warm and humid airmass. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...DDV Monday THROUGH Saturday...Boxell
Hazardous weather outlook, Jun 30, 6:02 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 602 AM CDT Sun Jun 30 2019 WIZ046-047-051-052-056>060-062>072-011115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 602 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight A complex of thunderstorms is expected to approach the area from the northwest starting during the mid to late morning hours. Severe weather is possible with these storms, with wind gusts in excess of 60 MPH as the primary risk. Additional thunderstorms will be possible later this evening and tonight. A few strong storms will be possible with this activity as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances will continue on a near daily basis through the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. LMZ643>646-011115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 602 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms will approach the lake later today, most likely from late morning into early afternoon. Wind gusts in excess of 60 MPH will be possible with this activity. Additional thunderstorms will be possible later this evening into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances will continue on a near daily basis through the coming week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 602 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight An area of thunderstorms will approach Lake Michigan from the northwest later today, mainly impacting the southern half of the lake. Wind gusts in excess of 60 MPH will be possible with this activity. Additional thunderstorms will be possible later this evening and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances will continue on a near daily basis through the coming week. Patchy fog will be possible at times as a humid airmass remains across the cooler water. This risk will be greatest across the northern half of the lake. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 30, 9:39 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
939 AM CDT Sun Jun 30 2019
WIZ046-047-056>058-301530-
Dodge-Columbia-Green Lake-Marquette-Sauk-
939 AM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE...
COLUMBIA...MARQUETTE...SAUK AND NORTHWESTERN DODGE COUNTIES...
At 937 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Hartman Creek State Park
to near Bangor. Movement was southeast at 50 mph.
Winds in excess of 40 to 50 mph and pea size hail are possible with
these storms.
Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Berlin, Poynette, Pardeeville,
Randolph, Montello, Markesan, Westfield, Princeton, Rio, Green Lake,
Cambria, Lawrence and Fox Lake.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4363 8889 4363 8883 4352 8882 4321 9019
4355 9019 4356 9031 4364 9031 4364 8960
4398 8960 4398 8889
TIME...MOT...LOC 1437Z 334DEG 43KT 4423 8918 4383 9103
MRCLocal storm report, Jun 30, 10:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 AM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG ENDEAVOR 43.72N 89.47W
06/30/2019 MARQUETTE WI LAW ENFORCEMENT
WIND BRANCHES DOWN. ESTIMATED 50-60MPH
GUSTS.
&&
AKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:39 AM CDT | Special Weather Statement | MKX | Columbia, Green Lake, Marquette, Sauk | 51 min |
| Jun 30, 10:12 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 63 min |
| Jun 30, 10:58 AM CDT | Special Weather Statement | MKX | Fond du Lac | 47 min |
| Jun 30, 11:16 AM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Jun 30, 11:26 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 49 min |
| Jun 30, 11:31 AM CDT | Special Marine Warning | MKX | 119 min | |
| Jun 30, 11:42 AM CDT | Special Weather Statement | MKX | Dodge | 33 min |
| Jun 30, 11:47 AM CDT | Special Weather Statement | MKX | Green, Lafayette, Rock, Walworth | 73 min |
| Jun 30, 11:51 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Washington and 1 more | 69 min |
| Jun 30, 11:59 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Kenosha, Racine, Rock, Walworth, Waukesha | 76 min |
| Jun 30, 5:18 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 57 min |
| Jun 30, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 48 min |
| Jun 30, 6:10 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.